Hi, I am a 21 year old female. I have had many health issues all my life. When I was younger I had severe asthma and have grown out of that. I now have thyroid enlargement and underactive thyroid, a vitamin D deficiency and have been diagnosed with myasthenia gravis. I am taking medications for all of these issues.
However, I sometimes have an unexplained "episode" I'll call it, where my hands and face will go numb (specifically my lips and eyes). My eyes will go into a permanent squinting position and my lips go into a permanent pursed position, like if I were drinking through a straw. This obviously creates trouble speaking and seeing. Most cases of facial tingling seem to happen in one side of the face, and are more of a lack of control of muscles rather than a, what seems like, contraction of muscles in my case. So for this reason it has been very difficult for myself or my doctors to pinpoint what is causing this. I was tested for stroke when I was in the hospital. I had a CT scan and everything looked normal. This was after the initial attack, though.
I used to have this episode after, it might sound odd, but after having sex. It would only last for about 5-10 minutes after and go away. It was embarrassing and I didn't know why it would happen, but I would try to just hide it and never mentioned it to anyone. Recently, however, if I have an episode it seems to last all day. I went to the hospital for this months ago and spent the night. By the time the neurologist could actually see me, my symptoms had finally dissipated. He chalked it up to being a rare and personal symptom of my myasthenia gravis. I don't buy it, and neither does my other doctor. I am now trying to see another neurologist but I'm hoping I can get some sort of insight on here as well, because everyone seems to be puzzled. Thanks a lot to anyone who can help.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?